Couldn't find what you looking for?

TRY OUR SEARCH!

I was on Cephalexen for an infected cyst, and after a while, I noticed that I I had a strange discharge. My surgeon said that can be a side effect of the antibiotic. However, I began to notice a change in the texture of the skin at the entrance of my vagina. There are bumps, but they are firm and don't seem to be fluid filled and they itch like crazy, especially at night. I also have a swollen lymph node.

I'm going to the gyno, but my appointment isn't for several days and I'm really worried...

Loading...

ANSWER:
I know you've had your appointment by now, however just for future reference incase anyone else experiences this problen, the answer is that you have a yeast infection. The plain and simple fact; antibiotics = yeast infection a lot of times...


EXPLAINATION:Everyone knows what antibiotics do but if you don't, they basically kill bacteria (hence why you take them when you have an infection). Your vagina (inside AND out) has it's own, lets call "ecosystem" of bacteria. When you hear the word "bacteria" you may think 'bad' but the truth is that there's also 'good' bacteria all in and on your body as well (digestive system, skin...etc). In/On your vagina, there's both and so the purpose of all the 'good' bacteria is to keep things balanced by killing the 'bad' bacteria and keeping it in check. Antibiotics can't tell the difference between 'good' and 'bad' bacteria, so they just kill both. Hopefully your immune system can manage things temporarily until the prescription is done but frequently this isn't the case for many women. It doesn't mean you're dirty, it just means that the antibiotics kill all the good bacteria so it can't do it's job... so of course the bad bacteria takes advantage of the low level and multiply like crazy (and there you have a yeast infection).


SOLUTION:
Simple; Go to the store and get some treatment medication. You do NOT need a prescription and can buy it anywhere that sells medicines (drug stores, grocery stores, super stores...etc). They are normally near the feminine care stuff or condoms.
You will notice there's a bunch of different types. This is because you can have a yeast infection either inside of your vagina, on the outside of your vagina, or both at the same time. Some creams are external and some are internal. Also, some of just for releif but not treatment. You will also see them for different amounts of times (1 day, 3 day, 5 day...etc). AND there's a bunch of types of applications...

So which one do you buy??
Well, my suggestion because it's the best thing to do is to get one for internal, one for external, and one for relief. Some will have all 3.
First of all, the longer you treat, the better, but a lot of women choose it depending on the severity. If you are to the point where there's bumps and inflammation, it's advanced but if it's just a little itchy and maybe some redness, it's not... and so the more progressed, the longer you treat it. However I recommend just getting the longer one because better safe than sorry, right?
As far as applications, for the external, they had creams you would pump up inside of you and they would drip out and make a mess.. So the one's that are "solid" are better for the internal treatment. The external ones are all creams so that doesn't much matter, and so are the relief tubes.
So I would get 5days or more of all 3 or 1-2 boxes of the packs that come with all 3 (read the fine print because a lot of them will include a little trial tube inside for free).


TIPS:
-Do NOT itch it... this will cause swelling, make it worse...etc.

-Do NOT confuse this with the stereotype that yeast infections means you're not cleaning enough and start cleaning hysterically... If you clean TOO much or use harsh soaps..etc, you will do just what the antibiotics did; kill more good bacteria. You can make the infection worse AND make it last longer. Just use the medication(s) as instructed and clean normally and allow nature to take it's course.

-If the yeast infection does not clear up after a reasonable amount of time, see your gyn. They can give you a prescription that is stronger than the store bought medication that can help to clear it up.

-Watch for any strange changes in discharge and/or itching..etc for the following 2 weeks after the infection has cleared up. They CAN come back and this way you can attack it at the first sign instead of letting things get out of hand again.

-I suggest wearing pantyliners while doing the treatment to keep the mess minimal however change it very often.


So I hope this helps & GOOD-LUCK!
Reply

Loading...

I had the same problem due to cephalexen. Same symptoms and all. i took the 7 day monistsat however i still have the small itchy bumps at the entrance of my vagina. I have an appointment but not for a couple weeks. What could it be?
Reply

Loading...